Texas, 2019

Hail and Damaging Winds in Texas, March 24 to 25, 2019

March 24 to 25, 2019 · NWS FWD · 53 events in 10 counties and zones

An upper level trough and a cold front ignited scattered to numerous thunderstorms on the evening of Sunday March 24, primarily along and east of the Interstate 35 corridor. Large and destructive hail was the primary severe weather occurrence.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1.2 million
Crop damage
None recorded
Events
53

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

An upper level trough and a cold front ignited scattered to numerous thunderstorms on the evening of Sunday March 24, primarily along and east of the Interstate 35 corridor. Large and destructive hail was the primary severe weather occurrence. Collin County received the most damage from large hail, measured up to 4.5 in diameter.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Mar 24, 2:31 PM CST, 1 hour 54 minutes earlier.

Area forecast discussion, Mar 24, 2:31 PM CST, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
331 PM CDT Sun Mar 24 2019

.SHORT TERM...
/Through Tonight/

Thunderstorms are expected to accompany a cold frontal passage
tonight, the bulk of the activity east of the I-35 corridor. Some
of the storms may be severe, with large hail and damaging winds
the primary hazards.

The cold front has made only slow southward progress this
afternoon, with both parallel flow above the boundary and
insolation in the cold sector impeding its movement. A narrow
corridor of westerly flow between the front and the more humid air
to the southeast has diminished the thermal discontinuity at the
edge of the better moisture, and the veered flow ahead of this
dryline continues to negate any potential convergence. The
downslope winds within the humid air have warmed temperatures
into the 80s, the thin boundary layer moisture yielding only some
innocuous cumulus clouds. The more favorable instability is deeper
into the warm sector, along the I-35 corridor, where MLCAPE
values have topped 1000 J/kg. However, newly reinvigorated
westerly flow has re-established a weak cap that should prevent
any ambitious thermals from reaching their convective potential
this afternoon.

Our focus instead will remain farther east along the boundary,
specifically from Lake Texoma into southeastern Oklahoma, where
deeper moisture should allow for the initial precipitation-
producing convective elements. These discrete cells will intensify
quickly, initially posing a hail threat. The proximity of the
surface boundary may enhance the sub-cloud helicity, but the
veered flow and cloud bases near 3000 ft should limit the
tornadic potential. With increasing storm duration, there will
also be an attendant wind threat. Into the evening hours, the
resulting outflow will enhance the frontal boundary, and a steady
transition to a linear MCS should occur as the activity passes
south of the I-20 corridor. The maintenance of this cold pool will
allow the complex to survive well beyond its separation from the
upper support (that will remain primarily north of the Red River
and into the Ark-La-Tex). Backbuilding will increase as the line
moves south into the deeper moisture, potentially impacting areas
west of the I-35 corridor (particularly those areas that are also
south of I-20), but the western reaches of the line may struggle
to maintain their intensity. Although the severe potential will
diminish during the early morning hours, the line may continue to
pose a damaging wind threat into the predawn hours in our
southeast zones.

25

&&

.LONG TERM...
/This Week into Next Weekend/

Following our bout of strong to severe storms across parts of the
region tonight, conditions will clear across North and Central
Texas on Monday. A few lingering showers and isolated storms may
affect the Brazos Valley through mid-morning, but with a front
continuing south, precipitation should be clear of our southern
counties by mid-day. While a strong storm or two cannot be ruled
out during the early morning hours, the severe threat will most
likely have diminished.

Surface ridging will build across much of Texas through Tuesday,
bringing near to slightly below normal temperatures during the
first half of the week. Skies should be considerably clearer than
prior days as well. However, we may have to watch the potential
of some lower-level cloud cover sneaking into the Red River Valley
and East Texas Monday and Tuesday, associated with cold-air
advection trailing weak impulses in cyclonic flow aloft.

Heights build over Texas mid-week and beyond, yielding a low-level
return flow regime and increasing moisture/multi-layered clouds
through the end of the week. A weak impulse and an uptick in
warm-air advection may promote a few showers Thursday, but chances
appear quite low and thunder seems unlikely, with only shallow
convective processes at work.

Rain and thunderstorm chances increase Friday into Saturday as
parcel buoyancy builds and the region remains under the influence
of west/southwesterly flow aloft. However, deterministic/ensemble
guidance still exhibit wide spread in the evolution of a sharp
impulse over the central Plains, the amplification of the
northern stream, and how amplified/active the southern stream
remains upstream of us. Regardless, the interaction of all these
features should allow a stout cold front to drive south across our
area late Friday into early Saturday, and this is generally when
the highest PoPs are forecast to exist. There is a possibility of
stronger storms, but widespread severe weather remains far from
certain (or even likely), as robust deep-layer ascent could very
well remain north of our area. This would lead to shallow frontal
ascent within a somewhat capped environment, which would likely
favor more anafrontal development. Still, the severe-weather
potential bears watching.

Temperatures fall noticeably behind the cold front next weekend,
and highs are expected to be several degrees below normal.

Picca

&&

.AVIATION... /Issued 124 PM CDT Sun Mar 24 2019/
/18Z TAFs/

Thunderstorm potential tonight with wind shift. VFR Monday.

Despite southwest winds, moisture trapped beneath a nocturnal
inversion resulted in temporary MVFR ceilings. Surface heating has
eroded this inversion, and deeper mixing will continue to lift and
scatter these clouds. With abundant moisture still upstream,
ceilings will be more persistent at Waco, but a transition to VFR
should still occur by mid-afternoon.

Thunderstorms may begin to clutter the northeast arrival corridor
before 00Z. The window for convective impacts at Metroplex
airports remains the same, but with increasing confidence, the 18Z
package introduces a TEMPO for TSRA. A permanent wind shift will
occur by midnight. At this time, it appears the linear complex
along the advancing front will remain east of Waco. This potential
will continue to be monitored, but any convective impacts would
likely occur before the tower opens Monday morning.

25

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    55  71  48  69  49 /  60   5   0   0   0
Waco                59  74  48  70  48 /  30  10   0   0   0
Paris               52  68  45  66  44 /  80  10   0   0   0
Denton              52  70  45  69  48 /  50   0   0   0   0
McKinney            53  69  45  67  47 /  70   5   0   0   0
Dallas              57  72  48  69  49 /  60   5   0   0   0
Terrell             57  71  46  69  46 /  70  10   0   0   0
Corsicana           60  73  48  67  47 /  60  20   0   0   0
Temple              61  74  49  70  48 /  20  10   0   0   0
Mineral Wells       50  72  44  69  47 /  20   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&

11/30
Hazardous weather outlook, Mar 24, 2:32 PM CST, 1 hour 53 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
332 PM CDT Sun Mar 24 2019

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251100-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
332 PM CDT Sun Mar 24 2019

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...This Afternoon and Tonight.
Thunderstorms are expected to develop late this afternoon and into
the evening hours ahead of an advancing cold front. Areas that are
both east of I-35 and north of I-20 are the most likely to be
impacted by the storms this evening. Some of the storms may be severe
with large hail and damaging winds the primary hazards. Although
there may initially be discrete supercells near the boundary, veered
surface flow and elevated cloud bases will limit the tornado
potential.

The thunderstorms will likely transition into a linear complex after
midnight, primarily impacting areas that are both east of I-35 and
south of I-20. Although the severe potential will diminish during the
early morning hours, the line may continue to pose a damaging wind
threat.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
A line of thunderstorms may continue to impact portions of Central
and East Texas during the Monday morning commute before exiting the
region. Strong gusty winds and heavy rain will be the primary
hazards with these storms.

Thunderstorm chances return Friday and Saturday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be requested this evening in areas
that are both east of I-35 and north of I-20.

In the hours before

Special weather statement, Mar 24, 4:20 PM CST, 5 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
520 PM CDT SUN MAR 24 2019

TXZ093-242245-
Grayson TX-
520 PM CDT SUN MAR 24 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GRAYSON COUNTY UNTIL
545 PM CDT...

At 520 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dorchester, or near Sherman, moving east at 20 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Sherman, Howe, Whitewright, Bells, Tom Bean, Savoy, Knollwood,
Dorchester, Southmayd and Luella.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
north central Texas.

LAT...LON 3377 9642 3375 9641 3373 9638 3348 9638
      3350 9679 3361 9679 3371 9670 3377 9650
      3378 9646 3378 9644
TIME...MOT...LOC 2220Z 249DEG 18KT 3358 9668

Dunn

The radar

The Dallas/Ft Worth radar (KFWS), 74 km away, was scanning. The volume nearest the first event began at 22:24 UTC.

Open the radar archive at this moment

Event by event

50 hail, 3 thunderstorm wind. Local standard time, as filed.

Hail, Denton

When
March 24, 4:25 PM CST
Where
Denton County, 2.07 mi S of Krum
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
33.240, -97.250

A trained spotter reported quarter-size hail on Highway 380 just south of the city of Krum, TX.

Hail, Grayson

When
March 24, 4:38 PM CST
Where
Grayson County, Sherman
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
33.630, -96.570

Emergency management reported penny size hail near the intersection of Highway 75 and FM 1417 in the city of Sherman, TX.

Hail, Grayson

When
March 24, 4:40 PM CST
Where
Grayson County, 0.9 mi NW of Luella
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
33.580, -96.560

A trained spotter reported quarter size hail approximately one mile northwest of the city of Luella, TX.

Hail, Grayson

When
March 24, 4:40 PM CST
Where
Grayson County, Luella
Measured
1.5 in hail
Reported by
Emergency Manager
Coordinates
33.570, -96.550

Just over 1 hail was reported in Luella, TX.

Hail, Denton

When
March 24, 5:00 PM CST
Where
Denton County, 1.73 mi E of Navo
Measured
1.5 in hail
Reported by
Social Media
Coordinates
33.220, -96.900

A social media report indicated ping pong ball size hail in the city of Savannah, TX.

Hail, Grayson

When
March 24, 5:00 PM CST
Where
Grayson County, 0.58 mi E of Kentucky Town
Measured
1.5 in hail
Reported by
Emergency Manager
Coordinates
33.520, -96.440

Emergency management reported ping pong ball size hail on Highway 11 between the towns of Tom Bean and Whitewright.

Hail, Denton

When
March 24, 5:15 PM CST
Where
Denton County, 2.69 mi WNW of Navo
Measured
1.5 in hail
Reported by
Social Media
Coordinates
33.240, -96.970

A social media report indicated ping pong ball size hail in the city of Providence, TX near the intersection of FM 2931 and Cape Cod Blvd.

Hail, Collin

When
March 24, 5:17 PM CST
Where
Collin County, 0.77 mi S of Prosper
Measured
1.75 in hail
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
33.219, -96.820

A trained spotter reported golf ball sized hail near the intersection of Dallas Parkway and University Dr approximately one mile southwest of the city of Prosper, TX.

Hail, Denton

When
March 24, 5:25 PM CST
Where
Denton County, 5.15 mi N of Carney
Measured
1.75 in hail
Property damage
$10,000
Reported by
Social Media
Coordinates
33.154, -96.879

A social media report indicated golf ball sized hail along Highway 423 approximately 6 miles south of Highway 380 in the city of Little Elm, TX.

Hail, Collin

When
March 24, 5:28 PM CST
Where
Collin County, 4.05 mi W of Fairview
Measured
1.75 in hail
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
33.170, -96.700

A trained spotter reported golf ball size hail approximately 5 miles west-southwest of the city of McKinney, TX.

Hail, Collin

When
March 24, 5:33 PM CST
Where
Collin County, 1.16 mi E of Frisco
Measured
1.75 in hail
Property damage
$10,000
Reported by
Social Media
Coordinates
33.150, -96.810

A social media report indicated golf ball size hail in the city of Frisco, TX.

Hail, Collin

When
March 24, 5:35 PM CST
Where
Collin County, 3.62 mi E of Frisco
Measured
2.75 in hail
Property damage
$100,000
Reported by
Social Media
Coordinates
33.152, -96.767

A social media report indicated baseball size hail near the intersection of Coit and Main Street, just east of the city of Frisco, TX.

Hail, Collin

When
March 24, 5:35 PM CST
Where
Collin County, 2.26 mi WSW of Fairview
Measured
2 in hail
Property damage
$10,000
Reported by
Social Media
Coordinates
33.159, -96.667

A social media report indicated hen-egg size hail approximately 1 mile southeast of the intersection of Lake Forest Dr and Eldorado Parkway in the city of McKinney, TX.

Hail, Collin

When
March 24, 5:40 PM CST
Where
Collin County, 4.49 mi NNW of Allen
Measured
2.5 in hail
Property damage
$50,000
Reported by
Social Media
Coordinates
33.158, -96.716

A social media report indicated tennis-ball size hail near the intersection of White Stallion Trail and Alma Road in the city of McKinney, TX.

Hail, Collin

When
March 24, 5:40 PM CST
Where
Collin County, 4.15 mi NNW of Allen
Measured
3 in hail
Property damage
$100,000
Reported by
Social Media
Coordinates
33.152, -96.716

A social media report indicated teacup size / 3 inch diameter hail near the intersection of Stacy Road and Alma Road in the city of McKinney, TX.

Hail, Collin

When
March 24, 5:43 PM CST
Where
Collin County, 3.5 mi NNW of Allen
Measured
4.5 in hail
Property damage
$500,000
Reported by
Social Media
Coordinates
33.144, -96.709

A social media report indicated softball size hail near the intersection of Alma Road and Collin-McKinney Parkway near the city of McKinney, TX.

Hail, Collin

When
March 24, 5:47 PM CST
Where
Collin County, McKinney
Measured
2 in hail
Property damage
$10,000
Reported by
Social Media
Coordinates
33.200, -96.620

A social media report indicated hen-egg sized hail just south of the city of McKinney, TX.

Hail, Collin

When
March 24, 5:48 PM CST
Where
Collin County, Allen
Measured
2 in hail
Property damage
$10,000
Reported by
Social Media
Coordinates
33.100, -96.680

A social media report indicated hen-egg size hail in the city of Allen, TX.

Hail, Collin

When
March 24, 5:48 PM CST
Where
Collin County, Allen
Measured
2.25 in hail
Property damage
$50,000
Reported by
Public
Coordinates
33.100, -96.680

Hail, Collin

When
March 24, 5:54 PM CST
Where
Collin County, 4.11 mi E of Frisco
Measured
2 in hail
Property damage
$10,000
Reported by
Social Media
Coordinates
33.152, -96.759

A social media report indicated hen-egg size hail near the intersection of Main Street and Pinebridge Drive in the city of Frisco, TX.

Hail, Collin

When
March 24, 5:55 PM CST to 6:00 PM CST
Where
Collin County, Lucas
Measured
1.75 in hail
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
33.080, -96.580

Hail, Collin

When
March 24, 5:57 PM CST
Where
Collin County, 4.59 mi NNW of Allen
Measured
3 in hail
Property damage
$100,000
Reported by
Social Media
Coordinates
33.159, -96.716

A social media report indicated teacup / 3 inch diameter hail near the intersection of Alma Road and Silverado Drive in the city of McKinney, TX.

Hail, Collin

When
March 24, 6:00 PM CST
Where
Collin County, 2.15 mi NNE of Allen
Measured
2 in hail
Property damage
$10,000
Reported by
Social Media
Coordinates
33.130, -96.670

A social media report indicated hen egg size hail near the intersection of U.S. Highway 75 and Stacy Road in the city of Fairview, TX.

Hail, Collin

When
March 24, 6:06 PM CST
Where
Collin County, 3 mi NNW of Allen
Measured
2.5 in hail
Property damage
$50,000
Reported by
Trained Spotter
Coordinates
33.140, -96.700

A trained spotter reported tennis ball sized hail approximately 3 miles north-northwest of the city of Allen, TX.

Hail, Collin

When
March 24, 6:12 PM CST
Where
Collin County, McKinney
Measured
2.5 in hail
Property damage
$50,000
Reported by
Social Media
Coordinates
33.200, -96.620

A social media report indicated tennis ball size hail in McKinney, TX.

Hail, Denton

When
March 24, 6:47 PM CST
Where
Denton County, Lewisville
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
33.070, -97.000

Amateur radio reported quarter-size hail in Lewisville, TX.

Hail, Denton

When
March 24, 6:47 PM CST
Where
Denton County, 3.65 mi E of Grapevine Res
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
33.017, -97.087

Amateur radio reported quarter-size hail in Flower Mound.

Hail, Tarrant

When
March 24, 6:53 PM CST
Where
Tarrant County, Keller
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
32.930, -97.250

A trained spotter reported quarter-size hail near the intersection of Highway 1709 and Highway 377 in the city of Keller, TX.

Hail, Denton

When
March 24, 6:54 PM CST
Where
Denton County, Lewisville
Measured
1 in hail
Reported by
Social Media
Coordinates
33.070, -97.000

A social media report indicated quarter-size hail in the city of Lewisville, TX.

Hail, Denton

When
March 24, 6:54 PM CST
Where
Denton County, 0.5 mi SW of Lewisville
Measured
2 in hail
Property damage
$15,000
Reported by
Social Media
Coordinates
33.064, -97.005

Two inch hail was reported to the EM on social media near the intersection of Jones St. and North Mill St in Lewisville.

Hail, Hunt

When
March 24, 8:20 PM CST
Where
Hunt County, 0.9 mi SW of (Gvt)majors Arpt Gre
Measured
1 in hail
Reported by
Public
Coordinates
33.060, -96.080

A public report indicated quarter size hail at Majors Airport in the city of Greenville, TX.

Hail, Tarrant

When
March 24, 8:45 PM CST
Where
Tarrant County, 1.49 mi W of Watauga
Measured
1.25 in hail
Reported by
Public
Coordinates
32.853, -97.296

Half dollar sized hail was measured a few miles north of the NWS Fort Worth Office.

Hail, Tarrant

When
March 24, 8:46 PM CST
Where
Tarrant County, 1.93 mi WSW of Watauga
Measured
1 in hail
Reported by
NWS Employee
Coordinates
32.836, -97.298

Quarter-sized hail was measured at the National Weather Service office in North Fort Worth, TX.

Hail, Tarrant

When
March 24, 9:04 PM CST
Where
Tarrant County, Colleyville
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
32.880, -97.150

Emergency management reported quarter size hail in the city of Colleyville, TX.

Hail, Rains

When
March 24, 9:06 PM CST
Where
Rains County, 2.94 mi ESE of Point
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
32.906, -95.832

DPS reported quarter size hail approximately 4.5 miles west-northwest of the city of Emory, TX, near the intersection of U.S. Highway 69 and RCR 1310.

Hail, Tarrant

When
March 24, 9:08 PM CST
Where
Tarrant County, 1.74 mi E of Bedford
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
32.850, -97.100

A trained spotter reported quarter size hail approximately 2 miles northwest of the city of Euless, TX.

Hail, Dallas

When
March 24, 9:20 PM CST
Where
Dallas County, 1.38 mi N of Gribble
Measured
1 in hail
Reported by
Public
Coordinates
32.900, -96.920

A social media report indicated quarter size hail in the community of Las Colinas in the north part of the city of Irving, TX.

Hail, Collin

When
March 24, 9:36 PM CST
Where
Collin County, 1.78 mi WNW of Renner
Measured
1 in hail
Reported by
Public
Coordinates
33.013, -96.756

A public report indicated quarter size hail approximately 4 miles northeast of the city of Addison, TX.

Hail, Collin

When
March 24, 9:39 PM CST
Where
Collin County, 1.37 mi W of Plano
Measured
1.75 in hail
Property damage
$10,000
Reported by
Social Media
Coordinates
33.020, -96.744

A social media report indicated golf ball size hail near the intersection of Stratford Drive and 15th Street just west of the city of Plano, TX.

Hail, Collin

When
March 24, 9:47 PM CST
Where
Collin County, Murphy
Measured
1.25 in hail
Reported by
Law Enforcement
Coordinates
33.020, -96.620

Murphy Police Department reported half-dollar size hail at their police station. Quarter sized hail was also reported in Murphy near High Point and Crestwick by a trained spotter.

Hail, Collin

When
March 24, 9:50 PM CST
Where
Collin County, Wylie
Measured
1 in hail
Reported by
Social Media
Coordinates
33.020, -96.550

A social media report indicated quarter-size hail in the city of Wylie, TX.

Hail, Hunt

When
March 24, 10:31 PM CST
Where
Hunt County, Celeste
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
33.280, -96.200

Amateur radio reported quarter-size hail in the city of Celeste, TX.

Hail, Tarrant

When
March 24, 11:18 PM CST
Where
Tarrant County, 0.62 mi NNW of Keller Goode Arpt
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
32.938, -97.186

Amateur radio reported quarter size hail near the intersection of Southlake Blvd and Davis Blvd in the city of Keller, TX.

Hail, Hopkins

When
March 24, 11:23 PM CST
Where
Hopkins County, Brashear
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
33.120, -95.750

Hopkins County Sheriff's Department reported quarter size hail in the community of Brashear, TX.

Hail, Hopkins

When
March 24, 11:24 PM CST
Where
Hopkins County, Sulphur Spgs
Measured
1.75 in hail
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
33.130, -95.600

Emergency management reported golf ball size hail in the city of Sulphur Springs, TX.

Hail, Hopkins

When
March 24, 11:25 PM CST
Where
Hopkins County, 2.98 mi WNW of Reilly Spgs
Measured
1.75 in hail
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
33.030, -95.600

Emergency management reported golf ball size hail in the city of Seymore, TX.

Thunderstorm Wind, Hopkins

When
March 24, 11:26 PM CST
Where
Hopkins County, 2.7 mi ESE of Brashear
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.102, -95.708

Emergency management reported downed power poles and a 20-inch diameter tree toppled near the intersection of CR 1100 and FM 3389 just west of the city of Sulphur Springs, TX.

Hail, Hopkins

When
March 24, 11:26 PM CST
Where
Hopkins County, Como
Measured
1.75 in hail
Property damage
$10,000
Reported by
Amateur Radio
Coordinates
33.070, -95.470

An amateur radio report indicated golf ball size hail in the city of Como, TX.

Hail, Tarrant

When
March 24, 11:35 PM CST
Where
Tarrant County, Benbrook
Measured
1.25 in hail
Reported by
Social Media
Coordinates
32.680, -97.450

A social media report indicated half-dollar size hail over southwest portions of Fort Worth.

Hail, Hopkins

When
March 24, 11:50 PM CST
Where
Hopkins County, Como
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
33.070, -95.470

An amateur radio report indicated quarter-size hail in the city of Como, TX.

Hail, Dallas

When
March 25, 12:05 AM CST
Where
Dallas County, Mesquite
Measured
0.88 in hail
Reported by
Social Media
Coordinates
32.770, -96.600

A social media report indicated nickel size hail in the city of Mesquite, TX.

Thunderstorm Wind, Kaufman

When
March 25, 1:03 AM CST
Where
Kaufman County, 0.69 mi N of Prairieville
Measured
50 kt (58 mph) estimated gust
Reported by
Social Media
Coordinates
32.490, -96.100

A social media report indicated one-inch diameter tree limbs blown down and shingles removed from a building.

Thunderstorm Wind, Henderson

When
March 25, 1:43 AM CST
Where
Henderson County, 0.69 mi S of Malakoff
Measured
50 kt (58 mph) estimated gust
Reported by
Amateur Radio
Coordinates
32.160, -96.020

Amateur radio reported a 14 to 16 inch diameter tree toppled near the city of Malakoff, TX.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2019Every state in 2019This day in weather historyWarnings in Texas, March 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 812824, 812827, 812828, 815568, 812825, 812829, 812826, 812830, 812831, 813143, 813144, 813145, 813146, 813147, 813148, 813149, 813150, 813151, 815571, 813152, 815569, 813153, 813154, 813155, 813156, 813181, 815410, 813182, 813183, 815570, 813184, 815572, 813185, 813187, 813188, 813189, 813190, 813191, 813192, 813193, and more.